Department of Mathematics
 Search | Help | Login | pdf version | printable version

Math @ Duke





.......................

.......................


Publications of Jonathan C. Mattingly    :chronological  alphabetical  combined  bibtex listing:

search arxiv.org.

Papers Published

  1. Herschlag, G; Ravier, R; Mattingly, JC, Evaluating Partisan Gerrymandering in Wisconsin (September, 2017)  [abs]
  2. Bakhtin, Y; Hurth, T; Lawley, SD; Mattingly, JC, Smooth invariant densities for random switching on the torus, vol. 31 no. 4 (August, 2017), pp. 1331-1350, IOP Publishing [doi]  [abs]
  3. Johndrow, JE; Mattingly, JC, Coupling and Decoupling to bound an approximating Markov Chain (July, 2017)  [abs]
  4. Glatt-Holtz, NE; Herzog, DP; Mattingly, JC, Scaling and Saturation in Infinite-Dimensional Control Problems with Applications to Stochastic Partial Differential Equations, Annals of Pde (June, 2017)  [abs]
  5. Glatt-Holtz, N; Mattingly, JC; Richards, G, On Unique Ergodicity in Nonlinear Stochastic Partial Differential Equations, Journal of Statistical Physics, vol. 166 no. 3-4 (February, 2017), pp. 618-649, Springer Nature [1512.04126v1], [doi]  [abs]
  6. with Cooke, B; Herzog, DP; Mattingly, JC; Mckinle, SA; Schmidler, SC, Geometric ergodicity of two-dimensional hamiltonian systems with a Lennard-Jones-like repulsive potential, Communications in Mathematical Sciences, vol. 15 no. 7 (January, 2017), pp. 1987-2025, International Press of Boston [math/1104.3842], [1104.3842v2], [doi]  [abs]
  7. Hairer, M; Mattingly, J, The strong Feller property for singular stochastic PDEs, vol. 54 no. 3 (2016), pp. 1314-1340, Institute of Mathematical Statistics [doi]  [abs]
  8. Tempkin, JOB; Koten, BV; Mattingly, JC; Dinner, AR; Weare, J, Trajectory stratification of stochastic dynamics, Siam Review, vol. 60 no. 4 (2016), pp. 909-938, Society for Industrial and Applied Mathematics [doi]  [abs]
  9. Herzog, DP; Mattingly, JC, Noise-induced stabilization of planar flows ii, Electronic Journal of Probability, vol. 20 (October, 2015), Institute of Mathematical Statistics [repository], [doi]  [abs]
  10. with Bakhtin, Y; Hurth, T; Mattingly, JC, Regularity of invariant densities for 1D systems with random switching, Nonlinearity, vol. 28 no. 11 (September, 2015), pp. 3755-3787, IOP Publishing, ISSN 0951-7715 [arXiv:1406.5425], [repository], [doi]  [abs]
  11. Herzog, DP; Mattingly, JC, A practical criterion for positivity of transition densities, Nonlinearity, vol. 28 no. 8 (July, 2015), pp. 2823-2845, IOP Publishing, ISSN 0951-7715 [repository], [doi]  [abs]
  12. Lawley, SD; Mattingly, JC; Reed, MC, Stochastic switching in infinite dimensions with applications to random parabolic PDE, Siam Journal on Mathematical Analysis, vol. 47 no. 4 (January, 2015), pp. 3035-3063, Society for Industrial & Applied Mathematics (SIAM), ISSN 0036-1410 [repository], [doi]  [abs]
  13. Huckemann, S; Mattingly, JC; Miller, E; Nolen, J, Sticky central limit theorems at isolated hyperbolic planar singularities, Electronic Journal of Probability, vol. 20 (January, 2015), Institute of Mathematical Statistics [repository], [doi]  [abs]
  14. Munch, E; Turner, K; Bendich, P; Mukherjee, S; Mattingly, J; Harer, J, Probabilistic Fréchet means for time varying persistence diagrams, Electronic Journal of Statistics, vol. 9 no. 1 (January, 2015), pp. 1173-1204, Institute of Mathematical Statistics [1307.6530v3], [doi]  [abs]
  15. Johndrow, JE; Mattingly, JC; Mukherjee, S; Dunson, D, Optimal approximating Markov chains for Bayesian inference (2015) [1508.03387v2]  [abs]
  16. Luo, S; Mattingly, JC, Scaling limits of a model for selection at two scales (2015) [1507.00397v1]  [abs]
  17. Herzog, DP; Mattingly, JC, Noise-Induced Stabilization of Planar Flows II (April, 2014)
  18. with Lawley, SD; Mattingly, JC; Reed, MC, Sensitivity to switching rates in stochastically switched ODEs, Communications in Mathematical Sciences, vol. 12 no. 7 (January, 2014), pp. 1343-1352, International Press of Boston, ISSN 1539-6746 [arXiv:1310.2525], [repository], [doi]  [abs]
  19. Mattingly, JC; Pardoux, E, Invariant measure selection by noise. An example, Discrete and Continuous Dynamical Systems Series A, vol. 34 no. 10 (January, 2014), pp. 4223-4257, American Institute of Mathematical Sciences (AIMS), ISSN 1078-0947 [arXiv:1403.3593], [repository], [doi]  [abs]
  20. with Mattingly, JC; Vaughn, C, Redistricting and the Will of the People, Arxiv Preprint Arxiv:1410.8796 (2014) [1410.8796v1]  [abs]
  21. Hotz, T; Huckemann, S; Le, H; Marron, JS; Mattingly, JC; Miller, E; Nolen, J; Owen, M; Patrangenaru, V; Skwerer, S, Sticky central limit theorems on open books, The Annals of Applied Probability, vol. 23 no. 6 (2013), pp. 2238-2258, Institute of Mathematical Statistics, ISSN 1050-5164 [arXiv:1202.4267], [12-AAP899], [doi]  [abs]
  22. with Mattingly, JC; McKinley, SA; Pillai, NS, Geometric ergodicity of a bead-spring pair with stochastic Stokes forcing, Stochastic Processes and Their Applications, vol. 122 no. 12 (December, 2012), pp. 3953-3979, Elsevier BV, ISSN 0304-4149 [MR2971721], [0902.4496], [repository], [doi]  [abs]
  23. Luo, S; Reed, M; Mattingly, JC; Koelle, K, The impact of host immune status on the within-host and population dynamics of antigenic immune escape., J R Soc Interface, vol. 9 no. 75 (October, 2012), pp. 2603-2613 [22572027], [doi]  [abs]
  24. with Mattingly, JC; Pillai, NS; Stuart, AM, Diffusion limits of the random walk Metropolis algorithm in high dimensions, Annals of Applied Probability, vol. 22 no. 3 (June, 2011), pp. 881-930, Institute of Mathematical Statistics [1003.4306], [1003.4306v4], [doi]  [abs]
  25. with Athreyaz, A; Kolba, T; Mattingly, JC, Propagating lyapunov functions to prove noise-induced stabilization, Electronic Journal of Probability, vol. 17 (2012), pp. 1-38, Institute of Mathematical Statistics, ISSN 1083-6489 [math/111.1755], [repository], [doi]  [abs]
  26. Porporato, A; Kramer, PR; Cassiani, M; Daly, E; Mattingly, J, Local kinetic interpretation of entropy production through reversed diffusion., Phys Rev E Stat Nonlin Soft Matter Phys, vol. 84 no. 4 Pt 1 (Fall, 2011), pp. 041142 [22181122], [doi]  [abs]
  27. Koelle, K; Ratmann, O; Rasmussen, DA; Pasour, V; Mattingly, J, A dimensionless number for understanding the evolutionary dynamics of antigenically variable RNA viruses, Proceedings of the Royal Society B: Biological Sciences, vol. 278 no. 1725 (2011), pp. 3723-3730, ISSN 0962-8452 [repository], [doi]  [abs]
  28. with Hairer, M; Mattingly, JC; Scheutzow, M, Asymptotic coupling and a general form of Harris' theorem with applications to stochastic delay equations, Probability Theory and Related Fields, vol. 149 no. 1 (2011), pp. 223-259, Springer Nature, ISSN 0178-8051 [MR2531551], [0902.4495], [repository], [doi]  [abs]
  29. with Anderson, DF; Mattingly, JC, A weak trapezoidal method for a class of stochastic differential equations, Communications in Mathematical Sciences, vol. 9 no. 1 (2011), pp. 301-318, International Press of Boston, ISSN 1539-6746 [0906.3475], [repository], [doi]  [abs]
  30. with Hairer, M; Mattingly, JC, A theory of hypoellipticity and unique ergodicity for semilinear stochastic PDEs, Electronic Journal of Probability, vol. 16 no. 23 (2011), pp. 658-738, Institute of Mathematical Statistics, ISSN 1083-6489 [arXiv:0808.1361], [repository], [doi]  [abs]
  31. Hairer, M; Mattingly, JC, Yet Another Look at Harris’ Ergodic Theorem for Markov Chains, vol. 63 (2011), pp. 109-117, Springer Basel [0810.2777v1], [doi]  [abs]
  32. with Heymann, M; Teitsworth, SW; Mattingly, JC, Rare Transition Events in Nonequilibrium Systems with State-Dependent Noise: Application to Stochastic Current Switching in Semiconductor Superlattices (August, 2010) [1008.4037], [1008.4037v2]  [abs]
  33. with Mattingly, JC; Stuart, AM; Tretyakov, MV, Convergence of numerical time-averaging and stationary measures via Poisson equations, Siam Journal on Numerical Analysis, vol. 48 no. 2 (2010), pp. 552-577, Society for Industrial & Applied Mathematics (SIAM), ISSN 0036-1429 [MR2669996], [0908.4450], [repository], [doi]  [abs]
  34. Hairer, M; Mattingly, JC, Slow energy dissipation in anharmonic oscillator chains, Communications on Pure and Applied Mathematics, vol. 62 no. 8 (2009), pp. 999-1032, WILEY, ISSN 0010-3640 [MR2531551], [arXiv:0712.3884], [doi]  [abs]
  35. with Iyer, G; Mattingly, J, A stochastic-Lagrangian particle system for the Navier-Stokes equations, Nonlinearity, vol. 21 no. 11 (November, 2008), pp. 2537-2553, IOP Publishing, ISSN 0951-7715 [MR2448230 (2009h:76060)], [arXiv:0803.1222], [doi]  [abs]
  36. with Martin Hairer, Yet another look at Harris' ergodic theorem for Markov chains (August, 2008) [arXiv:0810.2777]  [abs]
  37. Mattingly, JC; Suidan, TM, Transition measures for the stochastic Burgers equation, in Integrable systems and random matrices, Contemp. Math., Surveys on Discrete and Computational Geometry: Twenty Years Later, vol. 458 (2008), pp. 409-418, American Mathematical Society, Providence, RI, ISSN 0271-4132, ISBN 9780821842409 [MR2411921], [Gateway.cgi], [doi]
  38. with Martin Hairer,, Spectral gaps in Wasserstein distances and the 2D stochastic Navier-Stokes equations, Annals of Probability, vol. 36 no. 6 (2008), pp. 993-1032, Institute of Mathematical Statistics [MR2478676], [math.PR/0602479], [doi]  [abs]
  39. Mattingly, JC; Suidan, T; Vanden-Eijnden, E, Simple systems with anomalous dissipation and energy cascade, Communications in Mathematical Physics, vol. 276 no. 1 (November, 2007), pp. 189-220, Springer Nature, ISSN 0010-3616 [MR2342292 (2008m:37135)], [math-ph/0607047], [doi]  [abs]
  40. Bakhtin, Y; Mattingly, JC, Malliavin calculus for infinite-dimensional systems with additive noise, Journal of Functional Analysis, vol. 249 no. 2 (August, 2007), pp. 307-353, Elsevier BV, ISSN 0022-1236 [MR2345335], [math.PR/0610754], [doi]  [abs]
  41. Anderson, DF; Mattingly, JC; Nijhout, HF; Reed, MC, Propagation of fluctuations in biochemical systems, I: linear SSC networks., Bulletin of Mathematical Biology, vol. 69 no. 6 (August, 2007), pp. 1791-1813, Springer Nature, ISSN 0092-8240 [MR2329180], [17457656], [doi]  [abs]
  42. Lamba, H; Mattingly, JC; Stuart, AM, An adaptive Euler-Maruyama scheme for SDEs: Convergence and stability, Ima Journal of Numerical Analysis, vol. 27 no. 3 (July, 2007), pp. 479-506, Oxford University Press (OUP), ISSN 0272-4979 [MR2337577], [math.PR/0409057]], [doi]  [abs] [author's comments]
  43. Anderson, DF; Mattingly, JC, Propagation of fluctuations in biochemical systems, II: Nonlinear chains, Iet Systems Biology, vol. 1 no. 6 (2007), pp. 313-325, Institution of Engineering and Technology (IET), ISSN 1751-8849 [repository], [doi]  [abs]
  44. Mattingly, JC; Suidan, TM; Vanden-Eijnden, E, Anomalous dissipation in a stochastically forced infinite-dimensional system of coupled oscillators, Journal of Statistical Physics, vol. 128 no. 5 (2007), pp. 1145-1152, Springer Nature, ISSN 0022-4715 [MR2348788], [math-ph/0607047], [doi]  [abs]
  45. Nijhout, HF; Reed, MC; Anderson, DF; Mattingly, JC; James, SJ; Ulrich, CM, Erratum to H. Frederik Nijhout, et al. Epigenetics Volume 1, Issue 2; pp. 81-87., Epigenetics, vol. 1 no. 3 (July, 2006), pp. 115-115, Informa UK Limited, ISSN 1559-2294 [Gateway.cgi], [doi]
  46. Nijhout, HF; Reed, MC; Anderson, DF; Mattingly, JC; James, SJ; Ulrich, CM, Long-range allosteric interactions between the folate and methionine cycles stabilize DNA methylation reaction rate., Epigenetics, vol. 1 no. 2 (April, 2006), pp. 81-87, ISSN 1559-2294 [17998813], [doi]  [abs]
  47. Mattingly, JC; Pardoux, É, Malliavin calculus for the stochastic 2D Navier-Stokes equation, Communications on Pure and Applied Mathematics, vol. 59 no. 12 (2006), pp. 1742-1790, WILEY, ISSN 0010-3640 [math.PR/0407215], [doi]  [abs]
  48. Hairer, M; Mattingly, JC, Ergodicity of the 2D Navier-Stokes equations with degenerate stochastic forcing, Annals of Mathematics, vol. 164 no. 3 (2006), pp. 993-1032, Annals of Mathematics, Princeton U, ISSN 0003-486X [math.PR/0406087], [doi]  [abs]
  49. Bakhtin, Y; Mattingly, JC, Stationary solutions of stochastic differential equations with memory and stochastic partial differential equations, Communications in Contemporary Mathematics, vol. 7 no. 5 (October, 2005), pp. 553-582, World Scientific Pub Co Pte Lt, ISSN 0219-1997 (ISSN: 0219-1997.) [MR2175090], [math.PR/0509166], [doi]  [abs]
  50. Mattingly, JC; Suidan, TM, The small scales of the stochastic Navier-Stokes equations under rough forcing, Journal of Statistical Physics, vol. 118 no. 1-2 (January, 2005), pp. 343-364, Springer Nature, ISSN 0022-4715 (ISSN: 0022-4715.) [MR2122959], [math-ph/0408060], [Gateway.cgi], [doi]  [abs]
  51. Hairer, M; Mattingly, JC, Ergodic properties of highly degenerate 2D stochastic Navier-Stokes equations, Comptes Rendus Mathematique, vol. 339 no. 12 (December, 2004), pp. 879-882, Elsevier BV, ISSN 1631-073X (ISSN: 1631-073X.) [MR2111726], [doi]  [abs]
  52. Hairer, M; Mattingly, JC; Pardoux, E, Malliavin calculus for highly degenerate 2D stochastic Navier-Stokes equations, Comptes Rendus Mathematique, vol. 339 no. 11 (December, 2004), pp. 793-796, Elsevier BV, ISSN 1631-073X [MR2110383], [doi]  [abs]
  53. Hairer, M; Mattingly, JC; Pardoux, E, Malliavin calculus and ergodic properties of highly degenerate 2D stochastic Navier–Stokes equation, Arxiv Preprint Math/0409057 (2004) [0409057v1]  [abs]
  54. Mattingly, JC, Contractivity and ergodicity of the random map x →, Theory of Probability and Its Applications, vol. 47 no. 2 (June, 2003), pp. 333-343, Society for Industrial & Applied Mathematics (SIAM), ISSN 0040-585X [repository], [doi]  [abs]
  55. Mattingly, JC, On recent progress for the stochastic Navier Stokes equations, vol. XV (Summer, 2003), pp. Exp. No. XI-52, Univ. Nantes, Nantes (Held in Forges-les-Eaux, June 2--6, 2003, The papers are available electronically at \url{http://www.math.sciences.univ-nantes.fr/edpa}.) [MR2050586(2004j:00022)], [pdf]  [abs]
  56. Mattingly, JC, The dissipative scale of the stochastics Navier-Stokes equation: Regularization and analyticity, Journal of Statistical Physics, vol. 108 no. 5-6 (December, 2002), pp. 1157-1179, ISSN 0022-4715 (Dedicated to David Ruelle and Yasha Sinai on the occasion of their 65th birthdays.) [MR2004e:76035], [pdf], [doi]  [abs]
  57. Mattingly, JC, Exponential convergence for the stochastically forced Navier-Stokes equations and other partially dissipative dynamics, Communications in Mathematical Physics, vol. 230 no. 3 (November, 2002), pp. 421-462, ISSN 0010-3616 [MR2004a:76039], [pdf], [doi]  [abs]
  58. Mattingly, JC; Stuart, AM; Higham, DJ, Ergodicity for SDEs and approximations: Locally Lipschitz vector fields and degenerate noise, Stochastic Processes and Their Applications, vol. 101 no. 2 (October, 2002), pp. 185-232, Elsevier BV, ISSN 0304-4149 [MR2003i:60103], [pdf], [doi]  [abs]
  59. Mattingly, J. C., Contractivity and ergodicity of the random map {$x\mapsto\vert x-\theta\vert $}, Teor. Veroyatnost. i Primenen., vol. 47 no. 2 (2002), pp. 388--397 [MR2004f:60148], [pdf]  [abs] [author's comments]
  60. Mattingly, JC; Stuart, AM, Geometric ergodicity of some hypo-elliptic diffusions for particle motions, Markov Processes and Related Fields, vol. 8 no. 2 (2002), pp. 199-214, ISSN 1024-2953 (Inhomogeneous random systems (Cergy-Pontoise, 2001).) [MR2003g:60101], [pdf]  [abs]
  61. Mattingly, JC, Contractivity and ergodicity of the random map $x\mapsto|x-\theta|$, Teoriya Veroyatnostei I Ee Primeneniya, vol. 47 no. 2 (2002), pp. 388-397, Steklov Mathematical Institute [doi]
  62. Weinan, E; Mattingly, JC; Sinai, Y, Gibbsian dynamics and ergodicity for the stochastically forced Navier-Stokes equation, Communications in Mathematical Physics, vol. 224 no. 1 (December, 2001), pp. 83-106, ISSN 0010-3616 (Dedicated to Joel L. Lebowitz.) [MR2002m:76024], [pdf], [doi]  [abs]
  63. Weinan, E; Mattingly, JC, Ergodicity for the navier-stokes equation with degenerate random forcing: Finite-dimensional approximation, Communications on Pure and Applied Mathematics, vol. 54 no. 11 (November, 2001), pp. 1386-1402, WILEY, ISSN 0010-3640 [MR2002g:76075], [pdf], [doi]  [abs]
  64. Holmes, PJ; Mattingly, JC; Wittenberg, RW, Low-Dimensional Models of Turbulence, in From finite to infinite dimensional dynamical systems (Cambridge, 1995), vol. 19 (2001), pp. 177-215, Springer Netherlands, ISBN 9780792369769 [MR2004h:76106], [978-94-010-0732-0_7], [doi]
  65. Mattingly, JC, Ergodicity of 2D Navier-Stokes equations with random forcing and large viscosity, Communications in Mathematical Physics, vol. 206 no. 2 (January, 1999), pp. 273-288, Springer Nature, ISSN 0010-3616 [doi]  [abs]
  66. Mattingly, JC; Sinai, YG, An elementary proof of the existence and uniqueness theorem for the Navier-Stokes equations, Communications in Contemporary Mathematics, vol. 1 no. 4 (January, 1999), pp. 497-516, World Scientific Pub Co Pte Lt [MR2000j:35226], [repository], [doi]  [abs]
  67. Holmes, PJ; Lumley, JL; Berkooz, G; Mattingly, JC; Wittenberg, RW, Low-dimensional models of coherent structures in turbulence, Physics Reports, vol. 287 no. 4 (January, 1997), pp. 337-384, Elsevier BV, ISSN 0370-1573 [MR98j:76065], [pdf], [doi]  [abs]
  68. Mattingly, Jonathan C., Ergodicity of 2D Navier-Stokes equations with random forcing and large viscosity, Comm. Math. Phys., vol. 206, no. 2, pp. 273--288, 1999 [MR2000k:76040], [pdf]
  69. Jonathan C. Mattingly, The Stochastic Navier-Stokes Equation: Energy Estimates and Phase Space Contraction, PhD Thesis, Princeton University 1998 [ps]

Papers Submitted

  1. with Stephan Huckemann, Ezra Miller, James Nolen, Sticky central limit theorems at isolated hyperbolic planar singularities (October, 2014) [arXiv:1410.6879]  [abs]
  2. with David P. Herzog, Noise-Induced Stabilization of Planar Flows II (April, 2014) [arXiv:1404.0955]
  3. with David P. Herzog, Noise-Induced Stabilization of Planar Flows I (April, 2014) [arXiv:1404.0957]
  4. with Sean D. Lawley and Michael C. Reed, Stochastic switching in infinite dimensions with applications to random parabolic PDEs (2014) [arXiv:1407.2264]  [abs]
  5. Elizabeth Munch, Paul Bendich, Katharine Turner, Sayan Mukherjee, Jonathan Mattingly, John Harer, Probabilistic Fréchet Means and Statistics on Vineyards (2013) [arXiv:1307.6530]  [abs]

Preprints

  1. Martin Hairer, Jonathan C. Mattingly, Etienne Pardoux, Malliavin calculus and ergodic properties of highly degenerate 2D stochastic Navier--Stokes equation, Comptes rendus Mathematique (CRAS), In press (Summer, 2004) [math.PR/0409057]  [abs] [author's comments]

 

dept@math.duke.edu
ph: 919.660.2800
fax: 919.660.2821

Mathematics Department
Duke University, Box 90320
Durham, NC 27708-0320